Thunderstorm Wind, Jasper
- When
- August 21, 3:47 PM CST
- Where
- Jasper County, Kirbyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.650, -93.917
Several power poles were snapped by winds and trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several power poles were snapped by winds and trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 21, 3:10 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 410 PM CDT THU AUG 21 2003 VERY BUSY AT THIS TIME. ZONES WERE RUSHED. I BELIEVE THAT CONVECTION SHOULD BE ENDING BY MID EVENING. .PRELIMINARY POINT TEMPS/POPS... KLCH 75 92 75 92 / 50 40 20 40 KBPT 75 92 75 91 / 50 40 10 40 KAEX 73 94 74 94 / 60 40 10 40 KLFT 76 92 75 92 / 30 40 20 40 .LCH WATCHES/WARNINGS/ADVISORIES... LA...LAZ027>028 TX...TXZ180>182 21
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION. LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL GET UP INTO THE MID 90S THROUGHOUT THE REGION TODAY...WITH MAXIMUM HEAT INDICES OF AROUND 108 DEGREES OCCURRING NEAR THE ALEXANDRIA AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM 1 SE EVERGREEN LA TSTM WND DMG
08/21/03 AVOYELLES TREES DOWN ACROSS HWY 362
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
427 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM MOSS BLUFF LA WIND DAMAGE
08/21/03 CALCASIEU TREES DOWNED NEAR NORTH
PERKINS FERRY ROAD.
REPORTED BY NWS EMPLOYEE.
0415 PM MOSS BLUFF LA WIND DAMAGE
08/21/03 CALCASIEU TREES DOWNED NEAR WALMART
ON HIGHWAY 171. REPORTED BY
NWS EMPLOYEE.
JSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332962.